Alert archive / Missouri / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 41, NWS Paducah, KY

April 7, 2000Perry County, Missouri

NWS Paducah, KY issued this severe thunderstorm warning at Apr 7, 2000, 12:43 PM CDT for Perry County, Missouri. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 7, 2000, 12:43 PM CDT (17:43 UTC)
Expired
Apr 7, 2000, 1:15 PM CDT
In force
32 min
Issued by
NWS Paducah, KY
Area
Whole counties

County Perry County, MO

What was reported inside it

TimeReportWhereRemark
Apr 7, 1:05 PM CDTHail 1.75Frohna, MOThe severe storm produced hail up to golf ball size over southeast Perry County before moving across the Mississippi River into Jackson County, IL.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 5.7 hours before the alert went out and 292 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2000-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2000-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 216 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
935 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
216 m²/s²
0-3 km storm-relative helicity
319 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KPAH 071745 COR
SVRPAH
MOC157-071815-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
1243 PM CDT FRI APR 7 2000

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PERRY COUNTY IN SOUTHEAST MISSOURI

* UNTIL 115 PM CDT

* AT 1243 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 11 MILES SOUTHWEST OF PERRYVILLE...MOVING EAST
  AT 50 MPH.

* LOCATIONS IN THE WARNING INCLUDE...JUST SOUTH OF PERRYVILLE

STRONG WINDS 60 MPH OR GREATER AND HAIL UP TO DIME SIZE ARE LIKELY. 
MOVE INTO A STURDY PLACE OF SHELTER AND STAY AWAY FROM WINDOWS.

LAT...LON 3765 9l016 3760 8988 3766 8958 3788 8983

DH/CN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 3:00 AM CDT, 9 hours 43 minutes earlier.

Area forecast discussion, Apr 7, 3:00 AM CDT, 9 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
300 AM CDT FRI APR 7 2000

SFC MAP AT 07Z SHOWING WARM FRONT ACROSS THE NRN TIER OF THE FA
EXTENDING FROM KEVV-KMVN.  SHRA/TSRA ACTIVITY FIRING NORTH OF THIS
BOUNDARY AT THE NOSE OF H8 THETA-E RIDGE IN AXIS OF BEST UPGLIDE ON
I300K SFC.  MOST OF THIS PCPN SHOULD REMAIN NORTH OF THE FA AS WARM
FRONT DRIFTS SLOWLY NORTHWARD THIS MORNING.  MAIN FCST CONCERNS CENTERING
AROUND POPS AND WINDS IN THE FIRST 2 PERIODS.

WILL USE A BLENDED NGM/ETA SOLUTION...AS THE AVN APPEARS TO BE TOO
FAST WITH THE SFC FEATURES.  SFC LOW OVER WRN NEBRASKA WILL PUSH
E/SE TODAY...PASSING JUST NORTH OF KSTL SHORTLY AFTER 18Z AND TOWARD
THE WABASH RIVER VALLEY BY 00Z.  THIS WILL BRING A PRE-FRONTAL
TROF/DRY LINE ACROSS MISSOURI THIS AFTN AND TOWARD THE MS RIVER BY
00Z.  LOW LEVEL MOISTURE SHOULD STREAM NORTHWARD IN ADVANCE OF THIS
FEATURE...WITH ARND 60 DEGF DWPTS SURGING ACROSS THE FA.  GOOD
CONVERGENCE ALONG THE TROF/DRY LINE...WITH UVM FIELDS FURTHER
ENHANCED BY CORE OF MID/UPR LEVEL DIVERGENCE PUSHING ACROSS IL/IN
THIS AFTN.  SCATTERED ACTIVITY ALONG THE PRE-FRONTAL FEATURE EARLY
THIS AFTN OVER MO SHOULD GRADUALLY DEVELOP INTO A SQUALL LINE AS THE
TROF PUSHES EAST INTO THE FA.  WITH SHEAR PROFILES QUITE IMPRESSIVE
AND SBCAPES OF 1500-2000 J/KG...AT LEAST SCT SEVERE ACTIVITY
(SUPERCELLS?) APPEARS LIKELY AND WILL KEEP WORDING IN THE ZONE.

SQUALL LINE EXITS ERN PARTS OF THE FA THIS EVENING WITH COLD FROPA
SHORTLY THEREAFTER.  WITH THE SFC LOW INTENSIFYING LATER TODAY AND
TONIGHT RESULTING IN A TIGHTENING PRESSURE GRADIENT...WILL INCREASE
WINDS TO WINDY CATEGORY TONIGHT.   FCST SOUNDINGS AND H10-H8 TEMP
ANALYSIS WOULD POINT TOWARD THE POSSIBILITY OF A CHANGEOVER TO LIGHT
SNOW/FLURRIES OVERNIGHT IN NRN ZONES AS WRAP-AROUND MOISTURE MOVES
ACROSS THE REGION.  WITH MOST OF THE FORCING EAST OF THE FA BY
06Z...ANY LEFT OVER PCPN SHOULD BE QUITE LIGHT AND SCATTERED.

WILL LEAVE A LOW POP IN NE ZONES ON SATURDAY AS WRAP-AROUND LOW
LEVEL MOISTURE AND STRONG CAA COULD STILL SQUEEZE OUT SOME SPOTTY
--RA/SN.  GOOD DRYING OVER WRN ZONES BY AFTN SHOULD RESULT IN
DECREASING CLOUDINESS...WITH MORE PESSIMISTIC MOSTLY CLOUDY OVER ERN
AREAS.

FWC/FAN NOS IN FAIRLY GOOD AGREEMENT.  WILL CUT NOS DOWN A CATEGORY
ON SATURDAY GIVEN THE STRONG CAA.  WILL LIKELY NEED ANOTHER FROST
ADVISORY SATURDAY NIGHT AS WINDS GO LIGHT AND TEMPS DROP INTO THE
UPR 20S/LWR 30S.

.PAH...NONE.
JK

In the hours before

Local storm report, Apr 7, 10:17 AM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1017 AM CDT FRI APR 07 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0105 PM    FROHNA                    MO   1.75 INCH HAIL
04/07/99   PERRY                          REPORTED BY MEDIA.

0123 PM    3 W MURPHYSBORO           IL   .88 INCH HAIL
04/07/99   JACKSON                        REPORTED BY STORM
                                          SPOTTER.

0145 PM    MAKANDA                   IL   .88 INCH HAIL
04/07/99   JACKSON                        REPORTED BY EMERGENCY
                                          MANAGEMENT.

0145 PM    4 S CARBONDALE            IL   1.75 INCH HAIL
04/07/99   JACKSON

0151 PM    2 S CARBONDALE            IL   .75 INCH HAIL
04/07/99   JACKSON                        REPORTED BY STORM
                                          SPOTTER.

0201 PM    7 W MARION                IL   1 INCH HAIL
04/07/99   WILLIAMSON                     REPORTED BY STORM
                                          SPOTTER. ALSO 3/4 INCH
                                          HAIL IN CAMBRIA.

0218 PM    MARION                    IL   1 INCH HAIL
04/07/99   WILLIAMSON                     REPORTED BY STORM
                                          SPOTTER. ALSO 50 MPH
                                          WIND GUST IN MARION AND
                                          LOCALIZED STREET
                                          FLOODING.

0239 PM    GALATIA                   IL   .88 INCH HAIL
04/07/99   SALINE                         REPORTED BY STORM
                                          SPOTTER.
Local storm report, Apr 7, 11:08 AM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1108 AM CDT FRI APR 07 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0350 PM    ORCHARDVILLE              IL   1.75 INCH HAIL
04/07/00   WAYNE                          HAIL COVERING THE
                                          GROUND. REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Special weather statement, Apr 7, 11:41 AM CDT, 1 hour 2 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-081100-

THUNDERSTORM OUTLOOK...VALID UNTIL 6 AM SATURDAY
NATIONAL WEATHER SERVICE PADUCAH KY
1141 AM CDT FRI APR 7 2000

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER SOUTHWEST
INDIANA...SOUTHERN ILLINOIS...SOUTHEAST MISSOURI...AND WESTERN
KENTUCKY THIS AFTERNOON AND EVENING.

ON THE MIDDAY WEATHER MAP...A WARM FRONT EXTENDED EASTWARD FROM
NW MISSOURI ACROSS CENTRAL ILLINOIS AND SOUTHERN INDIANA. SHOWERS AND
THUNDERSTORMS WERE DEVELOPING ACROSS PORTIONS OF SOUTHERN
ILLINOIS AND SOUTHEAST MISSOURI ALONG AN OUTFLOW BOUNDARY LAID
DOWN BY EARLIER CONVECTION TO THE NORTH.

AN AREA OF LOW PRESSURE OVER NORTHWEST MISSOURI WILL STRENGTHEN AS IT
MOVES TO WEST CENTRAL INDIANA BY LATE AFTERNOON. THE LOW WILL DRAG A
STRONG COLD FRONT ACROSS THE REGION DURING THE AFTERNOON AND EVENING
HOURS. AHEAD OF THE COLD FRONT...STRENGTHENING SOUTHWEST WINDS WILL
USHER WARM AND MOIST AIR INTO THE QUAD STATE REGION. BREAKS IN THE
CLOUDS AND THE SOUTHWEST WINDS WILL ALLOW TEMPERATURES TO WARM INTO
THE LOWER 70S. THE COMBINATION OF THESE WARM TEMPERATURES AND
INCREASING MOISTURE WILL RESULT IN THE AIRMASS BECOMING MODERATELY
UNSTABLE THIS AFTERNOON.

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS
THE REGION. AS THE COLD FRONT APPROACHES THE REGION FROM THE WEST...
THESE STORMS SHOULD THEN BEGIN TO ORGANIZE INTO A SQUALL LINE BY
LATE THIS AFTERNOON ACROSS PORTIONS OF SOUTHERN ILLINOIS AND
SOUTHEAST MISSOURI.  THIS SQUALL LINE SHOULD THEN MOVE EAST ACROSS
WESTERN KENTUCKY AND SOUTHWEST INDIANA BY THE LATE EVENING HOURS.

VERTICAL WIND PROFILES SUGGEST THAT A FEW OF THE STORMS THIS
AFTERNOON MAY BECOME SUPERCELLS. TORNADOES ARE POSSIBLE WITH
THE SUPERCELLS ALONG WITH DAMAGING WINDS AND LARGE HAIL.
AS THE STORMS DEVELOP INTO THE SQUALL LINE...THE MAIN SEVERE
THREAT SHOULD BE DAMAGING WINDS AND HAIL.  THE THREAT OF SEVERE
WEATHER WILL END WITH THE PASSAGE OF THE STRONG COLD FRONT.  THE
FRONT WILL MOVE EAST OF THE QUAD STATE REGION BY MIDNIGHT.

STORM MOVEMENT IS EXPECTED TO BE TO THE NORTHEAST AT 40 TO 45 MPH.

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND
EVENING.

JAP
Special weather statement, Apr 7, 12:30 PM CDT, 13 minutes before
ILZ082-083-071800-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1230 PM CDT FRI APR 7 2000

AT 1230 PM CDT...DOPPLER RADAR WAS SHOWING A THUNDERSTORM OVER
SOUTHERN HAMILTON COUNTlY CAPABLE OF PRODUCING HAIL UP TO ONE-HALF
INCH IN DIAMETER. THIS STORM WILL CONTINUE MOVING EAST-NORTHEAST AT
40 MPH...AFFECTING SUCH COMMUNITIES AS DALE...BROUGHTON...AND NORRIS
CITY THROUGH 1 PM.

PRESLEY

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 1:08 PM CDTSevere Thunderstorm WarningPAHPerry67 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.